Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 28, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 27, 2008, 3:41 AM CST for 5 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 3:41 AM CST (09:41 UTC)
- Expired
- Dec 27, 2008, 10:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 270941 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 341 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... .STRONG SOUTHERLY WINDS WILL PREVAIL THROUGH MOST OF THIS MORNING OVER THE EASTERN AND CENTRAL PORTIONS OF DEEP SOUTH TEXAS AHEAD OF A COLD FRONT. TXZ250-251-253>257-271600- /O.NEW.KBRO.WI.Y.0028.081227T0941Z-081227T1600Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 341 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH A LOW PRESSURE SYSTEM OVER TEXAS TO PRODUCE SOUTHERLY WINDS BETWEEN 25 AND 30 MILES PER HOUR EARLY THIS MORNING WITH FREQUENT GUSTS UP TO 40 MILES PER HOUR FOR CAMERON...WILLACY...KENEDY...BROOKS... AND HIDALGO COUNTY. WINDS WILL DECREASE BELOW WIND ADVISORY CRITERIA LATER THIS MORNING AS A COLD FRONT APPROACHES FROM THE WEST. MOTORISTS OPERATING RECREATIONAL AND OTHER HIGH PROFILE VEHICLES ALONG EXPRESSWAY 83 THIS MORNING SHOULD DRIVE WITH EXTRA CAUTION ...AS THE STRONG WINDS AND FREQUENT GUSTS WILL MAKE DRIVING DIFFICULT. RESIDENTS SHOULD SECURE TRASH CANS AND OUTDOOR CHRISTMAS DECORATIONS...AS THESE ITEMS WILL BE EASILY BLOWN AROUND AND DAMAGED. RESIDENTS ARE ADVISED NOT TO CONDUCT ANY OUTDOOR BURNING OF YARD DEBRIS...TRASH...USED CHRISTMAS WRAPPING ...OR EMPTY BOXES...AS THE STRONG WINDS AND FREQUENT GUSTS WILL TRANSPORT HOT EMBERS INTO DRY GRASS AND BRUSH...IGNITING DANGEROUS WILDFIRES. A RED FLAG WARNING IS IN EFFECT FOR CAMERON...WILLACY ...KENEDY...BROOKS...AND HIDALGO COUNTY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ TOMASELLI
1 follow-up statement
000 WWUS74 KBRO 271619 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1019 AM CST SAT DEC 27 2008 ...WINDS HAVE DECREASED AHEAD OF A COLD FRONT... .AS A COLD FRONT APPROACHES FROM THE NORTHWEST WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA... TXZ250-251-253>257-271730- /O.EXP.KBRO.WI.Y.0028.000000T0000Z-081227T1600Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1019 AM CST SAT DEC 27 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS DEEP SOUTH TEXAS ARE BELOW 30 MPH SUSTAINED...AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ 54/53
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 7:03 PM CST, 8 hours 38 minutes earlier.
Area forecast discussion, Dec 26, 7:03 PM CST, 8 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 703 PM CST FRI DEC 26 2008 .DISCUSSION...ONE MORE DAY OF BREEZY SOUTH WINDS AND TEMPERATURES IN THE MID 80S SATURDAY BEFORE A COLD FRONT MOVES THROUGH OUR REGION AFTER SUNSET. LATEST MDL RUNS AGREE WITH TIMING OF FROPA AND MAX TEMPS ON SATURDAY...ALONG WITH WIND SPEEDS. NO CHANGES NEEDED DURING THIS UPDATE. && .PREV DISCUSSION.../ISSUED 151 PM CST FRI DEC 26 2008/A MID LEVEL STORM SYSTEM WILL PUSH ACROSS THE GREAT BASIN...ACROSS THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS THROUGH TONIGHT. A COLD FRONT AHEAD OF A MARITIME POLAR AIR MASS ASSOCIATED WITH THE SYSTEM WILL MOVE EAST INTO TEXAS OVERNIGHT AS WELL. THE COLD FRONT IS FORECAST TO MOVE THROUGH DEEP SOUTH TEXAS SATURDAY EVENING. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING DRIER AND COOLER WEATHER TO DEEP SOUTH TEXAS SUNDAY MORNING THROUGH TUESDAY MORNING. AFTER A BRIEF WARM UP ON TUESDAY...ANOTHER COLD FRONT WILL ARRIVE ON WEDNESDAY AFTERNOON. THIS CONTINENTAL POLAR AIR MASS WILL HAVE LESS MID LEVEL SUPPORT...AND WILL NOT PUSH ALL THE WAY THROUGH DEEP SOUTH TEXAS. INSTEAD...THE LEADING EDGE WILL STALL OVER THE AREA AND CAUSE UNSETTLED WEATHER. ANOTHER PUSH OF HIGH PRESSURE LATE FRIDAY WILL FINALLY BUT TEMPORARILY TURN WINDS TO NORTHEAST ON SATURDAY. CLOUDY SKIES AND DREARY WEATHER WITH LIGHT PRECIP WILL HANG AROUND NEXT WEEKEND AS WINDS SLOWLY VEER BACK AROUND TO SOUTHEAST AND INCREASE. LOADED THE GFS WIND GRIDS THIS AFTERNOON. THEY SUGGEST THAT SOUTH WINDS WILL BECOME BREEZY FOR THE LOWER VALLEY AROUND MID DAY SATURDAY. THEN WINDS WILL DECREASE AHEAD OF THE APPROACHING COLD FRONT...WHICH WILL CROSS THE NORTHERN FRONTIER AROUND MID SATURDAY AFTERNOON AND THEN PUSH SOUTHEAST TO THE COAST BY AROUND MIDNIGHT. SUNDAY MORNING TEMPERATURES AS SUGGESTED BY THE ADJMAV WILL COOL TO NEAR 60 EAST AND NEAR 50 WEST...STILL ABOVE NORMAL. TEMPERATURES ON SUNDAY...WITH A LIGHT NORTH WIND AND ISOLATED SHOWERS ALONG THE COAST WILL BE ABOUT NORMAL...OR IN THE UPPER 60S TO NEAR 70. MONDAY MORNING WILL BE A BIT COOLER WITH LOWS IN THE 50S EAST TO THE UPPER 40S WEST. A WEAK WARMING TREND WILL THEN TAKE OVER MONDAY AFTERNOON UNTIL THE ARRIVAL OF THE NEXT FRONT WEDNESDAY AFTERNOON. ALTHOUGH THERE IS UNCERTAINTY ON THE STRENGTH OF THE FRONT ON WEDNESDAY...INCREASED CLOUD COVER AND CHANCES FOR RAIN WILL LEVEL OUT TEMPERATURES ON THURSDAY. && .MARINE...AT 6 PM BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 18 KNOTS WITH GUSTS TO 21 KNOTS AND SEAS AT 6 FEET WITH A 7 SECOND PERIOD. THE WINDS HAVE DIMINISHED TO BELOW SMALL CRAFT CRITERIA OVER THE LAGUNA MADRE THIS EVENING. THE WINDS WILL INCREASE ON SATURDAY AND A SMALL CRAFT ADVISORY WILL BE IN EFFECT OVER THE LAGUNA MADRE SATURDAY MORNING THROUGH THE AFTERNOON. THE WINDS AND SEAS WILL INCREASE TO SMALL CRAFT CRITERIA OVER THE GULF OF MEXICO OFFSHORE COASTAL WATERS OVERNIGHT THEREFORE A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SATURDAY.A COLD FRONT WILL MOVE THROUGH THE MARINE AREAS SATURDAY EVENING SHIFTING THE WINDS FROM THE SOUTH TO THE NORTH. && .AVIATION...VFR TO MVFR CONDITIONS WITH MODERATE AND GUSTY SOUTHEASTERLY WINDS AND MOSTLY CLOUDY TO PARTLY CLOUDY SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE WINDS ARE DIMINISHING THIS EVENING AND WILL BECOME MODERATE OVERNIGHT FROM THE SOUTHEAST. SATURDAY MODERATE AND GUSTY SOUTHEASTERLY WINDS WILL PREVAIL OVER THE CWA. REDUCED CEILINGS OVERNIGHT WILL PRODUCE MVFR OR IFR CONDITIONS AT TIMES. OTHERWISE VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 70 81 61 68 / 10 10 50 10 BROWNSVILLE 70 83 61 69 / 10 10 50 20 HARLINGEN 69 84 61 68 / 10 10 10 0 MCALLEN 68 86 58 71 / 10 0 0 0 RIO GRANDE CITY 66 84 54 66 / 10 0 0 0 SOUTH PADRE ISLAND 71 80 62 69 / 10 10 50 20 && .BRO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR TXZ248>257. SMALL CRAFT ADVISORY 9 AM CST SATURDAY THROUGH 6 PM CST SATURDAY GMZ130-132-135. SMALL CRAFT ADVISORY THROUGH 6 PM CST SATURDAY FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 58/63
Hazardous weather outlook, Dec 26, 9:11 PM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 911 PM CST FRI DEC 26 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-271200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 911 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT OVER THE OFFSHORE GULF OF MEXICO COASTAL WATERS. THERE IS A HIGH RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS IN ADVANCE OF A COLD FRONT MAY POSE ANOTHER RISK TO FIRE DANGER. A FIRE WEATHER WATCH IS POSTED FOR ALL AREAS OF DEEP SOUTH TEXAS FOR SATURDAY. SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THE LAGUNA MADRE AND THE OFFSHORE GULF OF MEXICO COASTAL WATERS ON SATURDAY. THERE WILL BE A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:25 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 7 hr |
| Dec 27, 1:18 PM CST | Small Craft Advisory for Winds | BRO | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.